Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 3, 2008, 5:40 AM CDT for Rapides Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 5:40 AM CDT (10:40 UTC)
- Expired
- Sep 3, 2008, 6:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 11:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 031040 TORLCH LAC079-031115- /O.NEW.KLCH.TO.W.0054.080903T1040Z-080903T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT WED SEP 3 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES GLENMORA... * UNTIL 615 AM CDT * AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLENMORA... MOVING NORTHEAST AT 33 MPH. * THE TORNADO WILL BE NEAR... LECOMPTE BY 605 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3122 9259 3111 9232 3090 9258 3098 9271 TIME...MOT...LOC 1040Z 217DEG 29KT 3098 9258 $$ JT
1 follow-up statement
000
WWUS54 KLCH 031100
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED SEP 3 2008
LAC079-031115-
/O.CON.KLCH.TO.W.0054.000000T0000Z-080903T1115Z/
RAPIDES LA-
600 AM CDT WED SEP 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR CENTRAL
RAPIDES PARISH...
AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WOODWORTH...OR
ABOUT 9 MILES NORTHEAST OF GLENMORA...MOVING NORTHEAST AT 33 MPH.
THE TORNADO WILL BE NEAR...
LECOMPTE BY 605 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3118 9251 3118 9249 3117 9248 3117 9247
3117 9246 3111 9232 3103 9245 3114 9260
3121 9255
TIME...MOT...LOC 1100Z 217DEG 29KT 3111 9247
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:56 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 3, 3:56 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT WED SEP 3 2008
.DISCUSSION...
GUSTAV CONTINUES TO LINGER ACROSS THE ARKLATEX REGION...GENERATING
WIDESPREAD WEATHER ACROSS THE AREA. I APOLOGIZE FOR THE EXTREMELY
SHORT AFD...BUT ONGOING SEVERE WEATHER DETERMINES MY PRIORITIES.
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TODAY...ENDING FROM
WEST TO EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 72 87 70 90 / 80 40 20 10 10
KBPT 89 71 89 70 92 / 40 30 10 10 10
KAEX 85 69 87 68 89 / 80 40 10 10 10
KLFT 86 74 85 70 88 / 80 60 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
JEFFERSON DAVIS...VERNON.
COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: CAMERON...IBERIA...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
TRARESHazardous weather outlook, Sep 3, 5:16 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 516 AM CDT WED SEP 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 516 AM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL LOUISIANA UNTIL 7 AM CDT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST...SOUTH CENTRAL ...AND CENTRAL LOUISIANA FOR TODAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUISANCE FLOODING AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR MODERATE WINDS AND SEAS. WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTHWESTERN LOUISIANA TODAY...BECOMING LESS NUMEROUS ACROSS SOUTHEAST TEXAS. SEVERE WEATHER IS POSSIBLE...ALONG WITH TORNADOES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS IS POSSIBLE FOR TODAY.
In the hours before
Local storm report, Sep 3, 3:38 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TORNADO 1 S MAMOU 30.62N 92.42W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
STATE POLICE RELAYED REPORT OF DAMAGE TO RESIDENCES SOUTH
OF MAMOU. PROBABLE TORNADO.
&&
13Local storm report, Sep 3, 4:02 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO SW MAMOU 30.63N 92.42W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
STATE POLICE TROOP I RELAYED REPORT OF A HOUSE DESTROYED
ON LD VARETTE RD SOUTHWEST OF MAMOU. EMS ARE IN ROUTE.
POSSIBLE INJURIES OR FATALITIES. EVENT TIME HAS BEEN
CORRECTED.
&&
13Local storm report, Sep 3, 4:15 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO SW MAMOU 30.63N 92.42W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
*** I FATAL *** STATE POLICE TROOP I RELAYED REPORT OF
DAMAGE TO 4 TO 5 HOUSES ON LD VARETTE RD SOUTHWEST OF
MAMOU. 1 CONFIRMED FATALITY AND NUMEROUS INJURIES.
DAMAGE ALSO REPORTED ON VALENTINE RD.
&&
13Local storm report, Sep 3, 4:33 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG ST. LANDRY 30.84N 92.26W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
DAMAGED HOMES NEAR HIGHWAY 106.
0420 AM TSTM WND DMG ST. LANDRY 30.84N 92.26W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
DAMAGED HOMES NEAR HIGHWAY 106.
&&
JTRARESLocal storm report, Sep 3, 5:04 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO SW MAMOU 30.63N 92.42W
09/03/2008 EVANGELINE LA LAW ENFORCEMENT
*** 2 FATAL *** STATE POLICE TROOP I RELAYED REPORT OF
DAMAGE TO 4 TO 5 HOUSES ON LD VARETTE RD SOUTHWEST OF
MAMOU.2 COMFIRMED FATALITIES AND NUMEROUS INJURIES.
DAMAGE ALSO REPORTED ON VALENTINE RD.
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:00 PM CDT | Tornado Warning | LCH | Allen | 30 min |
| Sep 2, 7:28 PM CDT | Tornado Warning | LCH | Allen | 32 min |
| Sep 2, 7:34 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Sep 2, 8:12 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 33 min |
| Sep 2, 8:40 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 8:46 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Sep 2, 9:14 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 2, 10:26 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 34 min |
| Sep 2, 11:38 PM CDT | River Flood Warning | LCH | Calcasieu | 20 hr |
| Sep 3, 1:20 AM CDT | Flash Flood Warning | LCH | Avoyelles, Saint Landry | 3 hr |
| Sep 3, 1:51 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides | 3 hr |
| Sep 3, 2:10 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 25 min |
| Sep 3, 2:32 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 2:47 AM CDT | Tornado Warning | LCH | Acadia, Evangeline | 28 min |
| Sep 3, 3:16 AM CDT | Tornado Warning | LCH | Evangeline | 29 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Avoyelles | 27 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Allen, Rapides | 27 min |
| Sep 3, 3:44 AM CDT | Tornado Warning | LCH | Rapides | 16 min |
| Sep 3, 3:46 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 29 min |
| Sep 3, 3:50 AM CDT | Coastal Flood Advisory | LCH | 8 hr | |
| Sep 3, 4:12 AM CDT | Tornado Warning | LCH | Rapides | 33 min |
| Sep 3, 4:25 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 20 min |
| Sep 3, 4:27 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 3 hr |
| Sep 3, 6:16 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 29 min |
| Sep 3, 7:05 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 40 min |
| Sep 3, 7:31 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 3, 7:47 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 8:15 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 30 min |
| Sep 3, 8:27 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 33 min |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 49 hr |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Sep 3, 9:21 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Sep 3, 9:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides | 64 min |
| Sep 3, 9:54 AM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Sep 3, 10:20 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 3 min |
| Sep 3, 10:22 AM CDT | Tornado Warning | LCH | Acadia | 38 min |
| Sep 3, 10:23 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis and 3 more | 6 hr |
| Sep 3, 10:45 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Sep 3, 11:55 AM CDT | Tornado Warning | LCH | Acadia | 35 min |
| Sep 3, 12:09 PM CDT | Tornado Warning | LCH | Saint Landry | 36 min |
| Sep 3, 12:33 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Sep 3, 12:51 PM CDT | Tornado Warning | LCH | Acadia, Saint Landry | 24 min |
| Sep 3, 1:00 PM CDT | Tornado Warning | LCH | Acadia, Lafayette | 30 min |
| Sep 3, 1:27 PM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Sep 3, 1:31 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 29 min |
| Sep 3, 1:59 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 3 hr |
| Sep 3, 2:01 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Sep 3, 2:17 PM CDT | Tornado Warning | LCH | Saint Landry | 28 min |
| Sep 3, 2:23 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 37 min |
| Sep 3, 2:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 2:41 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 34 min |
| Sep 3, 3:02 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 28 min |
| Sep 3, 3:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 3:36 PM CDT | Tornado Warning | LCH | Avoyelles | 24 min |
| Sep 3, 4:02 PM CDT | Tornado Warning | LCH | Acadia, Lafayette, Saint Landry | 28 min |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 6 hr |
| Sep 3, 6:15 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 7 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.